Please login to the form below

Not currently logged in
Email:
Password:

Israel finds a ‘probable link’ between Pfizer vaccine and myocarditis cases

Reported cases increased following the second dose of the mRNA-based COVID-19 vaccine

A small number of cases of myocarditis – a type of heart inflammation – may be linked to the second dose of Pfizer’s BioNTech-partnered COVID-19 vaccine, Israel’s Health Ministry announced this week.

The cases, observed mostly in young men who had received the Pfizer/BioNTech jab, have a ‘probable link’ to the second dose of the vaccine, according to Israel.

Israel’s Health Ministry reported that it was aware of 275 cases of myocarditis occurring between December 2020 to May 2021, with 148 of these cases happening within a short time frame after receiving the Pfizer/BioNTech vaccine.

The ministry added that the majority were seen among men under the age of 30 years and particularly in those aged between 16 and 19 years old.

Of the 5,401,150 who had been given the vaccine within this time period, 27 myocarditis cases were reported, including in 11 people with pre-existing conditions, shortly after their first Pfizer/BioNTech vaccine dose.

This increased after the second dose, however, with 121 cases, including 60 people with pre-existing conditions, developing myocarditis within 30 days out of a total 5,049,424 fully vaccinated individuals in Israel.

The ministry added that most of the cases were mild, with one death linked to myocarditis but not conclusively proven.

Pfizer said that it is ‘aware’ of the reports and findings in Israel of myocarditis in vaccinated people, although it added that no causal link has yet been established.

Last month, a US Centers for Disease Control and Prevention (CDC) advisory group said that further study of myocarditis in young adults who have received mRNA-based COVID-19 vaccines. Pfizer/BioNTech and Moderna’s are the only two mRNA-based vaccines approved for use in the US.

In a statement, the CDC’s Advisory Committee on Immunization Practices said that it had evaluated cases among a very small number of adolescents and young adults who developed myocarditis following COVID-19 vaccination.

The CDC added that it had not seen more cases than would typically be expected in the population, although advisory committee members said that healthcare providers should be wary of the reports of the “potential adverse event”.

Article by
Lucy Parsons

2nd June 2021

From: Research

Share

Tags

COVID-19 Updates and Daily News

Featured jobs

PMHub

Add my company
3 Monkeys Zeno

3 Monkeys Zeno is an award winning global creative communications consultancy – home to a collective of creative and strategic...

Latest intelligence

JulAug cover image
The Chronicles of Pharma: a creative review of pharma’s journey to omnichannel
Chris Ross conducts a literary-inspired review of pharma’s pursuit of communications excellence...
The key to psoriasis innovation? Dispelling the shadow of the JAK inhibitor
Powerful therapies that can improve skin clarity dominate the psoriasis landscape, so why are most patients stuck in a cycle of ineffective topicals? Fishawack Health explores the market and reveals...
Virtual Speaker Program: A Customer Story
Learn how we helped our client develop a virtual speaker program and roll out a series of regional peer-to-peer education sessions....